Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hong Kong Med J. 2012 Aug;18(4):343-5.

A rare neurological complication due to lithium poisoning.

Author information

  • 1B6 Intensive Care Unit, Queen Elizabeth Hospital, Jordan, Hong Kong. stanchan01@yahoo.com.hk

Abstract

Lithium salts have been used in treatment of depression and bipolar disorder for more than 50 years. Neurotoxic side-effects such as nystagmus, ataxia, tremor, fasciculation, clonus, seizure and even coma have been well described in the literature. We present a case of generalised peripheral neuropathy following lithium intoxication. It is a rare presentation with delayed onset and characterised by a rapid downhill course. Diagnosis was confirmed by nerve conduction tests, which showed axonal neuropathy. Despite the profound neurological effects of this toxicity, it is readily reversible with supportive care and the prognosis is good.

PMID:
22865182
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hong Kong Academy of Medicine Press
    Loading ...
    Write to the Help Desk